Discussions By Condition: Mental conditions

deployed with us army, intermitten explosive disorder, please help

Posted In: Mental conditions 3 Replies
  • Posted By: Anonymous
  • April 1, 2006
  • 09:12 AM

hi there
i am deployed with the united states army. and i have been diagnosed with intermitten explosive disorder. and now that i look back on my life on events i thought normal i realize it has happened to me all the time. i am currently 21 years old. just the other day was my last "episode". me and my best buddy were goofing off and the next thing i knew i was in a complete rage my other friend who was there said i put a knife to my best friends throat and was going to cut him he said he saw it in my eyes. luckily before i did do any cutting i was punched and knocked out. being in iraq there is weapons and knives everywhere. these experiences have happened in the past also but not nearly as many times till i was deployed. i am also a past cutter. i need professional advice from a civilian doctor, psychologist, pyschologist, on what i should do. they say thet are debating on discharging me. i am truly afraid of what i might do and i cant control it nearly as much as i could before i joined. please help

Reply Flag this Discussion

3 Replies:

  • I have been given anti-depressant (Welbutrin - bupropion) and Xanax. It works well. Another guy I know who had it really bad received Paxil and says it made a huge difference in his life. You really need to seek a Psychiatrist not a Psychologist, and preferably a specialty in Psycho-pharrmacology. A Psychologist is not an MD, a Psychiatrist is, and therefore can prescribe meds. In civilian life, this is a reall job ender and promotion killer. Good Luck.
    Anonymous 42,789 Replies Flag this Response
  • I agree a psychologist is not a psychiatrist. Psychologists refrain from prescribing medication and primarily prescribe therapy. A psychiatrist does both. I am glad the medications are helping but I really hope you get the opportunity to get more help. I am sure that being in Iraq makes it difficult but when you get home please talk to a doctor who is qualified to both prescribe medication and offer therapy. I hope all is well with you. Good luck.
    Smurphgirl 7 Replies Flag this Response
  • Sweetie, see both. You call Tricare and it will ask if you are having a mental health emergency. You say "Yes" and they will get you a referral right away. You want counseling and medication. They go hand in hand. See if there is a medical group in your area (civilian) where there are both psychiatrists and psychologists working together. I got approval in 1 day for a drug and alcohol rehab that medical had been giving me a very hard time about. My thoughts are truely with you.
    Anonymous 42,789 Replies
    • October 16, 2007
    • 01:17 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?